Alert archive / Florida / Lake Wind Advisories in 2012

Lake Wind Advisory 47, NWS Jacksonville, FL

November 17, 2012Flagler County, Nassau County, Florida; Camden County, Glynn County, Georgia

NWS Jacksonville, FL issued this lake wind advisory at Nov 17, 2012, 3:48 AM EST for Flagler County, Nassau County, Florida; Camden County, Glynn County, Georgia. It took effect at Nov 17, 2012, 8:00 AM EST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2012, 3:48 AM EST (08:48 UTC)
In effect from
Nov 17, 2012, 8:00 AM EST
Expired
Nov 18, 2012, 2:07 PM EST
In force
30 hr
Issued by
NWS Jacksonville, FL

Counties Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this lake wind advisory went out at Nov 16, 8:55 PM EST, 6 hours 53 minutes earlier.

Area forecast discussion, Nov 16, 8:55 PM EST, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
855 PM EST FRI NOV 16 2012

.UPDATE...LARGE SURFACE HIGH WILL BUILD OVER NEW ENGLAND THIS
WEEKEND WHICH WILL TIGHTEN THE GRADIENT AND WINDS ALONG THE
SOUTHEAST COAST. INVERTED SURFACE TROUGH/LOW WILL DEVELOP OFF THE FL
COAST AS AMPLIFYING UPPER TROUGH SLOWLY APPROACHES FROM THE
WEST...KEEPING THE PRESSURE GRADIENT TIGHT INTO EARLY NEXT WEEK.
MODELS SHOW RAIN DEVELOPING ALONG THE NE FL COASTLINE TONIGHT WITH
CURRENT RADARS SHOWING SHOWERS INCREASING OVER THE NE FL COASTAL
OFFSHORE WATERS. ONLY MINOR ADJUSTMENTS TO POP GRIDS FOR TONIGHT.
WILL UP MIN TEMPS SLIGHTLY TONIGHT AS OBS AND LAV GUIDANCE ARE
RUNNING HIGHER THAN CURRENT FORECAST.

&&

.AVIATION...OVERCAST CIGS AROUND 010-015 THIS EVENING AT TAF SITES
BUT PERIODS OF IFR CIGS AROUND 005-010 POSSIBLE. AS LIFT BEGINS
TO INCREASE TOWARD EARLY SAT MORNING AS MID/UPPER TROUGH DIGS IN
OVER THE ERN GULF...INCREASING CHANCES OF LIGHT RAIN/SHOWERS
EXPECTED ESPECIALLY NEAR THE COAST FROM CRG TO SSI. FOR NOW HAVE
VCSH MENTIONED BY 13Z AND MVFR CIGS AROUND 010-020...THOUGH THESE
CIGS ADMITTEDLY COULD BE A BIT OPTIMISTIC. GUSTY NNE WINDS EXPECTED
SAT INCREASING TO AROUND 15G25KT.

&&

.MARINE...WINDS AND SEAS HAVE INCREASED AS LOW PRES TROUGHING HAS
INCREASED OFF THE E CENTRAL FL COAST. WINDS AND SEAS ARE ABOVE ALL
OF THE WIND AND WAVE GUIDANCE AT THIS TIME...AND THUS HAVE ADJUSTED
WINDS AND SEAS UP SLIGHTLY IN THE FCST. SWAN WAVE MODEL DOING A
SUPERIOR JOB THAN WAVEWATCH AND WAS USED FOR INITIAL CONDS.

RIP CURRENTS: HIGH RISK DUE TO STRONGER WINDS AND BUILDS SEAS
THROUGH THE WEEKEND.

NO CHANGES ANTICIPATED TO THE COASTAL FLOOD ADVY AND HIGH RIP
CURRENT RISK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  43  61  44  62 /   0   0   0  10
SSI  50  62  51  62 /  10  10  20  30
JAX  50  63  50  65 /  30  30  20  30
SGJ  55  67  59  67 /  60  70  50  40
GNV  50  67  50  69 /  20  40  20  10
OCF  53  71  53  72 /  10  30  20   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH SUNDAY EVENING FOR DUVAL-FLAGLER-
     NASSAU-ST JOHNS.

     COASTAL FLOOD ADVISORY FROM 8 AM TO 2 PM EST SATURDAY FOR DUVAL-
     FLAGLER-NASSAU-ST JOHNS.

GA...HIGH RIP CURRENT RISK THROUGH SUNDAY EVENING FOR COASTAL CAMDEN-
     COASTAL GLYNN.

     COASTAL FLOOD ADVISORY FROM 8 AM TO 2 PM EST SATURDAY FOR
     COASTAL CAMDEN-COASTAL GLYNN.

AM...SMALL CRAFT ADVISORY UNTIL 5 PM EST MONDAY FOR ALTAMAHA SOUND GA
     TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
     BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
     AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 10 PM EST SUNDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
     AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
     20 NM.

&&

ZIBURA/SHASHY/
Hazardous weather outlook, Nov 16, 8:44 PM EST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL...UPDATED
844 PM EST FRI NOV 16 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-170900-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
844 PM EST FRI NOV 16 2012

...MINOR COASTAL FLOODING AND BEACH EROSION EXPECTED THROUGH THE WEEKEND...

...ROUGH SURF AND HIGH RISK OF RIP CURRENTS THROUGH THE WEEKEND...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

PERSISTENT AND STRONG ONSHORE WILL CONTINUE TO BRING HAZARDOUS
MARINE AND COASTAL CONDITIONS TO THE SOUTHEAST GEORGIA AND NORTHEAST
FLORIDA COAST THROUGH THE WEEKEND.

NORTH TO NORTHEAST FLOW AND LARGE EAST SWELLS CONTINUE SMALL CRAFT
ADVISORY CONDITIONS OVER THE COASTAL WATERS...AND A HIGH RIP CURRENT
RISK AT THE BEACHES.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE COASTAL WATERS
LATER TONIGHT AND THROUGH THE WEEKEND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ONSHORE WINDS AND PERSISTENT OCEAN SWELLS WILL CREATE A HIGH RISK OF
RIP CURRENTS AT AREA BEACHES THROUGH THE WEEKEND.

MINOR COASTAL FLOODING AND BEACH EROSION IS EXPECTED SATURDAY AND
SUNDAY DURING THE HIGH TIDE CYCLE AS PERSISTENT ONSHORE FLOW
COMBINES WITH ASTRONOMICALLY HIGH TIDES. ELEVATED WATERS LEVELS WILL
ALSO AFFECT INLAND WATERWAYS AND TRIBUTARIES INCLUDING THE
INTRACOASTAL WATERWAY AND ST JOHNS RIVER BASIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT/JCH/MZ

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 3:46 AM ESTGale WarningJAX53 hr
Nov 17, 9:41 AM ESTSpecial Marine WarningJAX2 hr
Nov 17, 2:37 PM ESTCoastal Flood AdvisoryJAXFlagler, Nassau23 hr

Nearby

Lake Wind Advisories in Florida, 2012Lake Wind Advisories in Georgia, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.